When all of these issues arose, I was scared. I was actually petrified in my shoes and I didn't move. I took it all in. I processed. I have read. I have gone back and read over the binders of medical records I have, I've scoured my journals and looked for changes anything that was different than that first 18 months of post RNY life.
Ironically I was in the shower the other day and something came to mind. Birth Control. I added birth control in July of 2012. From February 2011 to July of 2012 I was not on any. My hormones balanced, even with my PCOS I got my regular or irregular cycle depending on how you look at it after a horrible experience with my IUD - Mirena. So for over 18 months no hormones in my body. I went for my yearly last year and they put me on Nuva Ring - easy to absorb for RNY patients, no mess, no fuss. I forgot about it.
Now lets take you back in July of 2012 I was at my lowest weight since RNY - I was 181 lbs then I started the Nuva Ring. Sugar issues, anxiety issues, and dietary issues all arose from mid September of that year and continue. It hit me like a ton of bricks - that is the variable. That is what I'm doing that isn't the norm from the previous 18 months. The hormones in the Nuva Ring could be it.
So I got online (couldn't sleep from coughing last night) and started researching - there are a ton of articles of women with and without PCOS gaining with Nuva Ring and Nuva Ring type meds. I then started reading about PCOS RNY patients with Nuva Ring = yep weight gain. So I called my bariatric doc and reported that the endo had not called me back yet and gave him this info.
I'm not waiting for him to call I called my OBGYN and left a message. I want to get in to be seen. I need to have my hormones run - all of those tests and someone needs to address it sooner or later. I don't mind coming off the birth control and I don't mind using back up birth control either in all honesty - but I'm uber concerned that this could be the issue.
I found that the Nuva Ring like Yaz can cause many different symptoms that if your not looking for you wouldn't see. I had a horrible issue with Yaz - 2 days and I was off, but looking at the side effects.
1. Anxiety ( increased since July 2012 - almost gone prior except with small doses of regular anxiety )
2. Insomnia (increased since July 2012 - to the point i'm on double my meds now)
3. Weight gain (gained 19 lbs since July 2012 - I'm up from 181 to now 196 lbs)
4. Bloated feeling / Feeling weighed down - didn't realize this until read my journals - brought up last week at a doctor's appt - definite difference of feeling how "light" or "heavy" I am
5. Acne - no acne at all pre Nuva ring (since July 2012 I get regular breakouts)
So here is what I'm thinking - the Nuva Ring has got to go! I've made phone calls and as I lay here mending myself, I await my phone calls back. I'm going for answers, blood tests, and a full work up of where my hormones sit because if the Nuva Ring is a cause for this then it is an easy solution to a complex problem.